Viewing 6 posts - 1 through 6 (of 6 total)
  • Author
    Posts
  • Anonymous
      Post count: 93172

      Hi LDB:
      I have been going through all of the tests, etc… since last October. I just had RAI 10 days ago. I thank God for my boss because he has been very understanding (even though this is such a hard thing to make people understand or even BELIEVE sometimes!). Sometimes I felt like a big complainer and I even thought he might think that I was making all of these symptoms up – but now he knows it was real!

      We were always “fighting” over the air conditioner controls. I wanted it at 69 degrees (to keep from combusting!) and he would freeze. I am in Uvalde, Tx. You know how humid it is in Texas. I was forever thinking/blaming my sweats on the damned humidity. It was unreal though because I was forever growling at people “MY GOD! ARE YOU PEOPLE NOT BURNING UP!!!”.

      I am feeling better since I had the RAI. No more sweating, etc… I have not started the meds yet. However, I have been taking a beta blocker for about 6 years for my rapid heart. Yep, along with a few other things that were treating the symptoms AND NOT my hyperthyroid itself. It only recently occured to my doctor to check my thyroid.

      I too, GAINED weight with this hyper thing. Strange. But I think it is because over the past year when it really went into overdrive I was having to eat constantly. I was hungry ALL of the time, so for the first time in my life I gained 12 pounds in the course of a year. I had to eat or I would feel nauseated. I am hoping that now I will have the energy that I lacked and be able to exercise when I start the meds.

      Are you going to do the RAI?
      lesliejay63

      Anonymous
        Post count: 93172

        Hi,

        I am curious how people cope with work and illness. Are your employers tolerant? Have you experienced problems with employers? Have you lost a job due to illness?

        Also, how do you explain profuse sweating in a work or social situation?

        I have been recently diagnosed with Graves’ disease. I am taking Tapazole and beta-blockers. I am really struggling lately. I am hyper but have gained weight. This is so demoralizing.

        Does anyone know of a support group in Dallas, Texas?

        Thanks,

        LDB

        Anonymous
          Post count: 93172

          Hi LeslieJay63,

          I hope you are feeling well after the RAI. RAI is intimidating to me since I have a limited understanding of it. My intent is to try medication for at least a year and hope that the Graves’ goes into remission.

          I need to go back to work and I’m very concerned about finding a job. I’m nervous about being in a job interview and sweating and having to explain why.

          Even thought it’s hot and humid here in Texas my profuse sweating appears abnormal – as in ‘What is the matter with her?!’ I am reluctant to share personal medical information with an employer or even in a social setting. What have you been saying when you start to sweat profusely? I am in need of some advice – this is really akward and embarassing.

          Thanks,

          LDB

          Anonymous
            Post count: 93172

            hey, i know exactly what you and everyone else is going through!!!

            I started a new job 1 1/2 months after being diagnosed. i told my new bos up front that i was feeling crappy and why. she said she understood but when i started on the PTU i was extremely sick and had to keep taking time off because of it. i almost lost my job. now i am in a position at work that if i don’t feel the greatest i can just come home and try to sleep it off before the next day.
            i was told the first day i saw my endo that my best course of action would be to hav the RAI but it was my choice. it wasn’t until i caleed the thyroidFoundation of Canada and got a little bit of info that i understood what it entailed. it didn’t sound as bad as she made it out to be. i didn’t know the amount of tissue would probably not be all of it or that it might not work, or that in the end i may end up having the remaining tissue removed anyways.

            do we give the medication a chance to send us into remission? i still don’t know what i will do.
            i have until june 16 to decide.

            Anonymous
              Post count: 93172

              Lbd:
              Well, I guess I am lucky because it is just me and my two bosses in the office. When I would have one of those “hot spells” they never lasted too long. I would just crank down that A/C. My boss also gave me a little desk fan because I was always hotter than they were. I am 40 and honestly, I thought it was the beginning of menopause (that was before I found out that it was related to hyperthyroid stuff).

              I really just kinda joked about the “hot spells” with everyone. Thankfully I was in the sort of environment where I was around friends.I am a pretty animated person and always making people laugh (sometimes even unintentionally!) – so I just threw that into the mix! I guess that is the way I handle embarrassing situations. I just go ahead and diffuse them. It makes me feel better when things are out in the open. Then again, I can understand about not wanting your persoanl life open to the public (some people can be terrible when they no you have a vulnerability).

              It is an aweful feeling though. Especially if there is a situation where you need to appear calm, cool, and collected. When you start getting hot/sweating does it last long?

              Anonymous
                Post count: 93172

                Hi,

                Thanks for the information Lesliejay63, Kpincanada, and Jake!

                My anxiety relative to sweating is based on the fact that when I sweat my body and clothing are drenched – feeling sweat rolling down your face, torso and back of legs kind of sweating! – and I look and feel miserable. Lately, my clothes and bedding are almost always drying out!

                My endocrinologist recently upped my dosage of Tapazole by 10mgs a day. I’m going to take the additional 10mgs at noon instead of only taking medications in the morning and evening. – thank you to the person who talked about taking medication 3 times a day instead of 2! (Why didn’t my doctor suggest that?)

                Thanks,

                LDB

              Viewing 6 posts - 1 through 6 (of 6 total)
              • You must be logged in to reply to this topic.